Do you consider administering cosmetic injectables to be a high-risk activity? You should.
Every year, CNO receives reports of patients who have been harmed during a cosmetic procedure. These incidents occurred for a number of different reasons. For instance, the nurse may not have followed proper infection prevention and control measures. Or, the nurse did not have the knowledge, skill and judgment to administer the injection or to manage an adverse outcome. As well, the nurse could have neglected to perform the procedure in an environment that supported safe care.
Administering substances such as botulinum toxin (Botox) or platelet-rich plasma (PRP) for cosmetic purposes carries the same risk for patients as administering those substances for medical reasons. If they are not performed properly, these procedures can result in infection, unnecessary pain, adverse reactions, and in cases where the adverse reactions are not managed, even death.
To keep your patients safe and prevent avoidable harm, you must...